Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 34, NWS Shreveport, LA

December 18, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Dec 18, 2021, 3:03 AM CST for 4 states. It took effect at Dec 18, 2021, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2021, 3:03 AM CST (09:03 UTC)
In effect from
Dec 18, 2021, 9:00 AM CST
Expired
Dec 18, 2021, 6:00 PM CST
In force
9 hr
Issued by
NWS Shreveport, LA
All 42 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 38 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS74 KSHV 180903
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
303 AM CST Sat Dec 18 2021

ARZ050-051-059-060-070-071-LAZ001>003-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-181715-
/O.NEW.KSHV.LW.Y.0034.211218T1500Z-211219T0000Z/
Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo-
Bossier-Webster-De Soto-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Minden, Springhill, Mansfield, 
Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, Lufkin, 
and San Augustine
303 AM CST Sat Dec 18 2021

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...North winds 15 to 25 mph with occasional higher gusts 
  expected behind a passing cold front.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

50
1 follow-up statement
270 
WWUS74 KSHV 181656
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1056 AM CST Sat Dec 18 2021

ARZ061-072-073-LAZ004>006-011>014-021-190000-
/O.EXA.KSHV.LW.Y.0034.000000T0000Z-211219T0000Z/
Nevada-Columbia-Union-Claiborne-Lincoln-Red River-Bienville-
Jackson-Ouachita-Caldwell-
Including the cities of Prescott, Magnolia, El Dorado, Homer, 
Haynesville, Ruston, Farmerville, Bernice, Coushatta, Martin, 
Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, 
and Columbia
1056 AM CST Sat Dec 18 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 15 to 20 mph with occasional higher gusts 
  expected behind a passing cold front.

* WHERE...Portions of north central and northwest Louisiana and 
  south central and southwest Arkansas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

ARZ050-051-059-060-070-071-LAZ001>003-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-190000-
/O.CON.KSHV.LW.Y.0034.000000T0000Z-211219T0000Z/
Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo-
Bossier-Webster-De Soto-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Minden, Springhill, Mansfield, 
Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, Lufkin, 
and San Augustine
1056 AM CST Sat Dec 18 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 mph with occasional higher gusts 
  expected behind a passing cold front.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 17, 11:17 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Dec 17, 11:17 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1117 PM CST Fri Dec 17 2021

.AVIATION...

For the 18/06Z TAF period, mostly VFR conditions starting out this
period except at LFK where IFR cigs are noted, and these cigs will
quickly spread farther north with rapidly deteriorating conditions
across our airspace ahead of a cold front. This cold front will
bring widespread showers and scattered thunderstorms through much
of the period so expect low cigs/vsbys to prevail through the day
on Saturday as post-frontal convection will likely linger well
into the afternoon even after the front clears all of our terminal
sites. Light S/SE winds overnight will quickly veer to N/NW with
fropa and become quite blustery through Saturday between 10-15 kts
with higher gusts.

/19/

&&

.PREV DISCUSSION... /issued 1016 PM CST Fri Dec 17 2021/

UPDATE...

Warm air advection continues across the region in advance of a
strong cold front moving into eastern and south central Oklahoma,
eventually working its way into our NW zones after midnight with
showers and thunderstorms increasing along and just ahead of it. A
Marginal Risk of severe thunderstorms continues to be highlighted
across these areas in our NW with the primary threats of damaging
winds and large hail through daybreak on Saturday despite a slight
drop off in instability overnight. For the update, adjustments
were made to hourly temperatures to better account for timing of
the cold front. As a result, this led to some tweaks in overnight
lows. Otherwise, the remainder of the forecast is pretty well on
track.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  69  39  51 /  20 100  20   0
MLU  60  74  39  51 /   0 100  40   0
DEQ  55  60  32  50 /  90  90   0   0
TXK  59  64  36  50 /  80 100  10   0
ELD  61  66  36  49 /  20 100  20   0
TYR  61  65  36  50 /  70 100   0   0
GGG  62  67  38  51 /  40 100  10   0
LFK  65  71  41  55 /  10 100  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19
Hazardous weather outlook, Dec 17, 1:23 PM CST, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
123 PM CST Fri Dec 17 2021

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-181930-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
123 PM CST Fri Dec 17 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will gradually increase in coverage and
intensity this evening. A few storms could be severe tonight,
mainly north of the Interstate 30 corridor in Southeast Oklahoma,
extreme Southwest Arkansas, and extreme Northeast Texas. Damaging
winds and large hail will be the primary threats. In addition,
locally heavy rainfall and high rainfall rates could result in
isolated flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms are likely during the day Saturday as a strong cold
front moves across the region. Severe weather is not anticipated
Saturday, but a few of the strongest storms could produce gusty
winds and dangerous cloud to ground lightning. In addition,
locally heavy rainfall could result in isolated flooding.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this evening and
tonight.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-
165>167-181930-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
123 PM CST Fri Dec 17 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorm chances will quickly increase late tonight and early
Saturday morning across East Texas, Southwest Arkansas, and
Northwest Louisiana as a cold front approaches the area. Severe
weather is not anticipated through sunrise Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Widespread thunderstorms are expected areawide during the day
Saturday as a strong cold front moves across the region. A few
storms could be severe across East Texas and Northwest Louisiana,
mainly along and south of Interstate 20, from the mid-morning
hours through mid-afternoon Saturday. Damaging winds and large
hail will be the primary threats. In addition, locally heavy
rainfall could lead to isolated flooding. Thunderstorms should
finally move southeast and out of the area completely Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed during the daytime
hours of Saturday.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 9:38 AM CSTSpecial Weather StatementSHVDe Soto37 min
Dec 18, 10:30 AM CSTSpecial Weather StatementSHVRed River45 min
Dec 18, 6:28 AM CSTSpecial Weather StatementSHVSmith32 min
Dec 18, 7:02 AM CSTSpecial Weather StatementSHVSmith43 min
Dec 18, 7:26 AM CSTSpecial Weather StatementSHVGregg34 min
Dec 18, 7:54 AM CSTSpecial Weather StatementSHVRusk36 min
Dec 18, 8:00 AM CSTSpecial Weather StatementSHVRusk60 min
Dec 18, 8:22 AM CSTSpecial Weather StatementSHVNacogdoches38 min
Dec 18, 8:52 AM CSTSpecial Weather StatementSHVNacogdoches, Panola, Shelby38 min
Dec 18, 11:02 AM CSTSpecial Weather StatementSHVAngelina43 min

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.